Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Columbia, SC

July 16, 2021Lincoln County, Georgia

NWS Columbia, SC issued this special weather statement at Jul 16, 2021, 12:36 PM EDT for Lincoln County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2021, 12:36 PM EDT (16:36 UTC)
Expired
Jul 16, 2021, 1:00 PM EDT
In force
24 min
Issued by
NWS Columbia, SC

County Lincoln County, GA

The radar

The Greer radar (KGSP), 124 km from the middle of the area, began a volume at 16:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.6 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 926 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
926 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
923 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

817 
WWUS82 KCAE 161636
SPSCAE

Special Weather Statement
National Weather Service Columbia SC
1236 PM EDT Fri Jul 16 2021
 
GAZ040-SCZ018-161700-
Lincoln GA-McCormick SC-
1236 PM EDT Fri Jul 16 2021

...Strong Thunderstorms Will Impact Portions of Lincoln and western
McCormick Counties Until 100 PM EDT....

...Boaters on Lake Strom Thurmond Should Seek Safe Harbor... 

At 1235 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Lincolnton, or 14 miles east of Washington,
moving northeast at 25 mph.

  HAZARD...gusty winds 40 to 50 mph, pea sized hail and excessive 
           cloud to ground lightning.

  IMPACT...expect minor damage to tree limbs and blowing around of 
           light, unsecured objects. Minor hail damage to plants, 
           trees and crops is possible. Damage to windshields is 
           unlikely. All outdoor activities should cease. Move 
           indoors immediately.

Some locations in the path of this storm include...
Lincolnton, Elijah Clark State Park, Double Branches, Curry Hill,
Loce, New Hope, Knox Scout Reservation and Woodlawn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on Lake Strom Thurmond should move to shore and seek shelter.
Strong, erratic wind gusts and lightning are possible. If you can
hear thunder, you are close enough to be struck by lightning.

Move indoors immediately.  Excessive cloud to ground lightning is
occurring with this storm. If you can hear thunder, you are close
enough to be struck by lightning.

Persons in campgrounds should seek shelter until this storm passes.

&&

LAT...LON 3389 8248 3383 8234 3373 8227 3367 8250
      3370 8252 3381 8259
TIME...MOT...LOC 1635Z 233DEG 20KT 3376 8248 

$$

LCV

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jul 16, 9:00 AM EDT, 3 hours 36 minutes earlier.

Area forecast discussion, Jul 16, 9:00 AM EDT, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
900 AM EDT Fri Jul 16 2021

.SYNOPSIS...
The Bermuda High will ridge into the forecast area through the
weekend providing a typical summertime pattern. Expect
scattered afternoon and evening thunderstorms each day along
with seasonal temperatures. A front will provide increased
chances of showers and thunderstorms Sunday into mid next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Little change in the pattern. Surface and upper ridge centered
off the SC coast. Weak Piedmont trough. Low level moisture
remains high across the area with the deeper moisture in the
coastal plain. Precipitable water near 2 inches and air mass
will again be moderately unstable. Perhaps a weak short wave
rotating over ridge from GA may trigger convection. Sea breeze
could also be a trigger. With moisture focused across the region
will continue with diurnally driven thunderstorms in the
afternoon and early evening with highest pops in the CSRA and
southeast Midlands. Models suggest a few showers may linger in
the Piedmont late. Max temps again in the low to possibly mid
90s. Min temps in the low 70s. With slow moving storms, and high
precipitable water, potential for locally heavy rain.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
Ridge will hang on Saturday with PWATs just below 2 inches
across the area. Diurnally driven showers and thunderstorms
expected once again which may be enhanced by a weak shortwave as
the ridge begins to break down late in the day. As a result,
kept PoPs into the early overnight period across the area. Heavy
rainfall will be the main threat with efficient rainfall rates
and weak flow. Seasonable temperatures once again with highs in
the low 90s and lows in the low to mid 70s.

By Sunday, the upper trough to the west will continue to move
towards the area pushing a cold front into the southern
Appalachians. A more defined shortwave will move through the
area with moderate instability which will lead to more
widespread thunderstorms developing during the afternoon. Weak
shear and mid-level lapse rates will limit the severe threat.
With PWATs still around 2 inches, heavy rainfall will be the
main threat.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
The upper trough will push a cold front closer to the area
Monday with ensembles continuing to trend more amplified with
the trough and thus farther south with the actual front. With
increased clouds, lowered 500mb heights and higher convective
coverage temperatures both Monday and Tuesday will remain in the
mid to upper 80s. The front will likely stall somewhere across
the area with widespread showers and thunderstorms focused along
it. The upper trough axis will shift to the east by midweek
which will allow some drier air aloft to move into the area,
although ensembles still support lingering moisture across the
area. As a result, convection will return to more diurnally
driven Wednesday and Thursday with temperatures rebounding to
near normal.

&&

.AVIATION /13Z FRIDAY THROUGH TUESDAY/...
Predominately VFR conditions. Brief restrictions possible in
scattered thunderstorms this afternoon.

Pressure ridge centered offshore. High low-level moisture
across the region and air mass will become moderately unstable
this afternoon. Scattered cumulus developing late morning
through afternoon. With a moist and unstable air mass across the
region and weak triggers, scattered thunderstorms expected this
afternoon so there may be brief restrictions at terminals at
times after 18z. Convection should diminish shortly after
sunset. Winds will be mainly south or southwest 5 to 10 knots.

Mainly VFR late this evening but stratus possible late tonight
but confidence low on any restrictions after 06z.

EXTENDED AVIATION OUTLOOK...Restrictions possible each
day in diurnally driven showers and thunderstorms and early
morning stratus/fog. Restrictions may be more widespread Sunday
through Tuesday as a cold front moves into the area.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.

&&
Hazardous weather outlook, Jul 16, 4:05 AM EDT, 8 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Columbia SC
405 AM EDT Fri Jul 16 2021

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115-
116-135>137-170815-
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee-
Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster-
Southern Lancaster-Northwestern Orangeburg-Central Orangeburg-
Southeastern Orangeburg-
405 AM EDT Fri Jul 16 2021

This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 16, 12:36 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
1236 PM EDT Fri Jul 16 2021

GAZ040-SCZ018-161700-
Lincoln GA-McCormick SC-
1236 PM EDT Fri Jul 16 2021

...Strong Thunderstorms Will Impact Portions of Lincoln and western
McCormick Counties Until 100 PM EDT....

...Boaters on Lake Strom Thurmond Should Seek Safe Harbor...

At 1235 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Lincolnton, or 14 miles east of Washington,
moving northeast at 25 mph.

  HAZARD...gusty winds 40 to 50 mph, pea sized hail and excessive
           cloud to ground lightning.

  IMPACT...expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Minor hail damage to plants,
           trees and crops is possible. Damage to windshields is
           unlikely. All outdoor activities should cease. Move
           indoors immediately.

Some locations in the path of this storm include...
Lincolnton, Elijah Clark State Park, Double Branches, Curry Hill,
Loce, New Hope, Knox Scout Reservation and Woodlawn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on Lake Strom Thurmond should move to shore and seek shelter.
Strong, erratic wind gusts and lightning are possible. If you can
hear thunder, you are close enough to be struck by lightning.

Move indoors immediately.  Excessive cloud to ground lightning is
occurring with this storm. If you can hear thunder, you are close
enough to be struck by lightning.

Persons in campgrounds should seek shelter until this storm passes.

&&

LAT...LON 3389 8248 3383 8234 3373 8227 3367 8250
      3370 8252 3381 8259
TIME...MOT...LOC 1635Z 233DEG 20KT 3376 8248

LCV

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 1:21 PM EDTSpecial Weather StatementCAENewberry24 min
Jul 16, 1:58 PM EDTSpecial Weather StatementCAENewberry32 min
Jul 16, 2:02 PM EDTSpecial Weather StatementCAEEdgefield28 min
Jul 16, 2:23 PM EDTSpecial Weather StatementCAESaluda37 min
Jul 16, 2:45 PM EDTSpecial Weather StatementCAENewberry30 min
Jul 16, 3:18 PM EDTSpecial Weather StatementCAELexington27 min
Jul 16, 3:34 PM EDTSpecial Weather StatementCAELexington26 min
Jul 16, 3:47 PM EDTAreal Flood AdvisoryCAEFairfield, Kershaw, Lexington, Richland58 min
Jul 16, 3:59 PM EDTFlash Flood WarningCAELexington, Richland3 hr
Jul 16, 4:05 PM EDTSpecial Weather StatementCAEChesterfield40 min
Jul 16, 4:07 PM EDTSpecial Weather StatementCAELexington, Richland23 min
Jul 16, 4:39 PM EDTAreal Flood AdvisoryCAEAiken, Calhoun, Fairfield, Kershaw, Lexington, Orangeburg and 2 more2 hr
Jul 16, 12:40 PM EDTAreal Flood AdvisoryCAELincoln, McDuffie65 min
Jul 16, 7:21 PM EDTSpecial Weather StatementCAERichmond24 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.